iMedi.co.uk

Naproxen 250mg Gastro-Resistant Tablets

Informations for option: Naproxen 250mg Gastro-Resistant Tablets, show other option
Document: leaflet MAH BRAND_PL 30306-0226 change

Period Pain Reliever 250mg Gastro-Resistant Tablets

Naproxen

Read all of this leaflet carefully before you

start taking this medicine.

•    Keep this leaflet. You may need to read it again.

•    If you have any further questions, ask your doctor or pharmacist.

•    If any of the side effects get serious, or if you notice any side effects not listed in this leaflet, please tell your doctor or pharmacist.

In this leaflet

T| What Period Pain Reliever is and what it is used for ^1 Before you take _3| How to take _4| Possible side effects "5| How to store _6| Further information

T| What Period Pain Reliever is and what it is used for

Naproxen belongs to a group of medicines called non-steroidal anti-inflammatory drugs (NSAIDs). Period Pain Reliever is used to treat period pains (primary dysmenorrhoea) in women aged 15 to 50 years old.

^1 Before you take

Do not take Period Pain Reliever but see a doctor instead ifyou:

•    are allergic to naproxen, medicines containing naproxen sodium

or to any of the other ingredients in Period Pain Reliever (see section

6)

•    are allergic to aspirin, ibuprofen or other non-steroidal antiinflammatory medicines (NSAIDs), or you have developed signs of asthma (wheezing), runny nose, swelling of the skin or rash when taking these medicines

•    have or have had stomach or duodenal (gut) ulcers, bleeding in the stomach or intestines (gastrointestinal bleeding) or have had two or more episodes of stomach ulcer, perforation or bleeding

•    have severe heart failure, liver or kidney failure

•    use other non-steroidal anti-inflammatory medicines (NSAIDS), or aspirin with a daily dose above 75mg or any medication which may cause bleeding or ulcers in the stomach

•    are taking medicines that thin the blood such as warfarin

•    are pregnant or are breast feeding.

Check with your doctor or pharmacist before taking Period Pain Reliever if you:

•    are on a low potassium diet, as this product contains potassium sorbate. High blood levels of potassium can cause stomach upset and diarrhoea

•    have a history of gastrointestinal disease e.g. ulcerative colitis, Crohn's disease

•    are elderly

have or have had high blood pressure, a stroke or any heart, liver or kidney problems

- if you have kidney or liver problems you should only take    ■ Period Pain Reliever under the supervision of your doctor, for monitoring of your kidney or liver function.

have asthma, diabetes, high cholesterol are a smoker drink alcohol

have systemic lupus erythematosus or other connective tissue disorders

have any blood clotting disorders

first experienced period pain more than a year after starting your periods.

are a women trying to become pregnant or undergoing investigation of infertility

-    naproxen belongs to a group of medicines which may impair fertility in women. This effect is reversible on stopping the medicine. It is unlikely that naproxen, used occasionally, will affect your chances of becoming pregnant. However, tell your doctor before taking this medicine if you have problems becoming pregnant.

Other warnings

•    Medicines such as naproxen may be associated with a small increased risk of heart attack (myocardial infarction) or stroke. Any risk is more likely with high doses and prolonged treatment. Do not exceed the recommended dose or duration of treatment.

   If you are elderly or frail, you have a higher risk of getting side effects, especially of the stomach. If you experience any unusual symptoms from the stomach, you must tell your doctor about it

•    Period Pain Reliever may hide the symptoms of an infection.

If symptoms persist or worsen, consult your doctor.

Taking other medicines

Please tell your doctor or pharmacist if you are taking or have

recently taken, any other medicines obtained with or without a

prescription. Especially:

•    other non-steroidal anti-inflammatory drugs (NSAIDS) e.g. ibuprofen, COX II inhibitors and aspirin (used for pain and inflammation)

•    medicines to treat high blood pressure including angiotensin II receptor antagonists or ACE inhibitors, such as captopril, ramapril or propranolol

•    diuretics ('water tablets'), such as furosemide

•    cardiac glycosides (for heart failure), such as digoxin

•    lithium (used for some mental health problems)

•    methotrexate (to treat some cancers)

•    ciclosporin, tacrolimus (to suppress the immune system)

•    mifepristone (used for termination of pregnancy). Period Pain Reliever should not be taken within 8-12 days of taking mifepristone

•    corticosteroids (used in many different diseases), such as prednisolone

•    medicines which thin the blood or which prevent blood clotting such as warfarin

•    SSRI antidepressants (for depression), such as fluoxetine

•    quinolone antibiotics (to treat bacterial infections), such as ciprofloxacin

•    probenecid (used for gout)

•    hydantoins (in epilepsy), such as phenytoin

•    Zidovudine (anti-viral)

•    bisphosphonates (for osteoporosis)

•    colestyramine (for high cholesterol) (take naproxen 1 hour before or 4 to 6 hours after colestyramine to avoid interference with absorption).

Pharmacode

Position


Pregnancy and breast-feeding

If you are pregnant, planning to become pregnant or breast-feeding you must not take Period Pain Reliever. Speak to your doctor or pharmacist before you use any medication.

Driving and using machines

Period Pain Reliever does not normally cause any effects, however you may experience dizziness, drowsiness, spinning sensation, difficulty in sleeping, depression or disturbed vision. If you are affected do not drive or operate machinery.

Sugar intolerance

If your doctor has told you that you have an intolerance to some sugars, contact your doctor before taking this medicine, as it contains a sugar called lactose.

Tests

If you need any blood or urine tests, tell your doctor you are taking Period Pain Reliever. The tablets may need to be stopped 48 hours before a test, as they may interfere with the results.

How to take

Swallow whole with water, with or after food. Do not crush or chew the

tablets.

You should take the lowest effective dose for the shortest amount of time, to control your symptoms. This will reduce any side effects you may experience.

Women aged 15 to 50 years old:

First day of treatment

Initially take two tablets (500mg) then if needed, one tablet (250mg) after 6-8 hours.

Second and third day of treatment

If needed, take one tablet (250mg) every 6-8 hours.

Do not take more than the maximum dose of three tablets a day for longer than three days during each month (menstrual cycle).

If you take more Period Pain Reliever than you should

It is important not to take too many tablets. Contact your doctor, pharmacist or nearest hospital casualty department immediately if you have taken more tablets than you should.

Symptoms of an overdose are feeling or being sick, stomach pain or bleeding, diarrhoea, ringing in the ears, headache.

If you forget to take the tablets

If you forget to take a dose, take it as soon as you remember, unless it is nearly time for your next dose. Then go on as before. Never double up on the next dose to make up for the one missed.

_4| Possible side effects

Like all medicines, Period Pain Reliever can cause side-effects, although not everybody gets them. If any of the side effects get worse, or if you notice any not listed in this leaflet, please tell your doctor or pharmacist. Also you can help to make sure that medicines remain as safe as possible by reporting any unwanted side effects via the internet at www.yellowcard.gov.uk, or you can call Freephone 0808 100 3352 (available between 10am - 2pm Monday to Friday) or fill in a paper form available from your local pharmacy.

Stop taking Period Pain Reliever and contact your doctor or pharmacist immediately if you develop:

•    An allergic reaction: skin reactions such as rash, itching, pale or red irregular raised patches with severe itching (hives), disorder characterised by blood spots, bruising and discolouring to skin (purpura), swelling of the face, lips, tongue or throat. Development or worsening of asthma, difficulty breathing or narrowing of the airways, which may be caused by an increase in white blood cells in the lungs (eosinophilic pneumonitis).

   Severe rash involving reddening, peeling and swelling of the skin that resembles severe burns (toxic epidermal necrolysis), circular, irregular red patches on the skin of the hands and arms (erythema multiforme) and severe form of skin rash with flushing, fever, blisters or ulcers (Stevens-Johnson Syndrome).

   Dark blood-stained stools, vomiting blood, indigestion, heartburn, abdominal pain (signs of ulceration, bleeding and perforation of the stomach and intestines).

   Blistering of mucous membranes e.g. eye, mouth or an us.

•    Aseptic meningitis (stiff neck, headache, feeling or being sick, fever,

disorientation).

Tell your doctor or pharmacist if you notice any of the following side effects:

   Stomach and intestines: feeling or being sick, diarrhoea, wind, constipation, mouth ulcers, worsening of colitis and Crohn's disease, inflammation of the stomach lining, inflammation of the pancreas causing pain and tenderness in the abdomen and back.

   Heart: water retention, high blood pressure or heart failure. Medicines such as naproxen may be associated with a small increased risk of heart attack ("myocardial infarction") or stroke.

   Kidneys: kidney inflammation or failure, increased protein in urine and fluid retention (nephrotic syndrome), blood in the urine.

   Liver: abnormal liver function, inflammation of the liver (hepatitis), yellowing of the skin or whites of the eyes (jaundice).

   Nervous system: headache, dizziness, feeling of general discomfort and illness, tiredness, drowsiness, ringing in the ears, hearing impairment, a spinning sensation, inflammation of the optic nerve, disturbed vision (you should go for an eye test if you notice changes in vision), tingling or"pins and needles" depression, confusion, sensing things that are not there.

   Blood: too much potassium in the blood (may occur as muscle cramps or pain, irregular heartbeats, unusual tiredness or weakness). Changes in the numbers or types of blood cells causing increased bruising, nosebleeds, sore throats, infections, excessive tiredness, breathlessness on exertion, or abnormal paleness of the skin.

   Skin: sensitivity to light, hair loss.

If you notice any side effects, they get worse, or if you notice any not listed, please tell your doctor or pharmacist.

How to store

Keep out of the reach and sight of children.

Do not store above 25°C. Store in the original package.

Do not use Period Pain Reliever after the expiry date stated on the carton.

The expiry date refers to the last day of that month.

Medicines should not be disposed of via wastewater or household waste.

Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment.

_6| Further information

What Period Pain Reliever tablets contain

•    The active substance (the ingredient that makes the medicine work) is naproxen. Each tablet contains 250mg of the active substance.

•    The tablet is gastro-resistant this means that it is covered with a coating which stops the tablet dissolving in the stomach, so that the naproxen is released further down in your gut.

•    The other ingredients are methacrylic acid-ethylacrylate copolymer (1:1), lactose, magnesium stearate, maize starch, crospovidone, propylene glycol, sodium hydroxide, triethyl citrate, titanium dioxide (EI71), potassium sorbate (E202), sodium citrate (E331), xanthan gum (E415), hydroxypropyl cellulose (E463), purified talc (E553), beeswax.

What Period Pain Reliever tablets look like and contents of the pack

The tablets are white, round, biconvex, gastro-resistant (enteric-coated) tablets.

Pack size: 9 tablets

Marketing Authorisation Holder:

Actavis Group PTC ehf, Reykjavfkurvegi 76-78, 220 Hafnarfjordur, Iceland.

Manufacturer:

Wasdell Packaging Ltd ,

Units 6, 7, 8 Euro Way, Blagrove,

Swindon, SN5 8YW, United Kingdom This leaflet was last revised in March 2011.

Period Pain Reliever 250mg Gastro-Resistant Tablets


Naproxen

Pharmacode

Position


Read all of this leaflet carefully before you

start taking this medicine.

•    Keep this leaflet. You may need to read it again.

•    If you have any further questions, ask your doctor or pharmacist.

•    If any of the side effects get serious, or if you notice any side effects not listed in this leaflet, please tell your doctor or pharmacist.

In this leaflet

T| What Period Pain Reliever is and what it is used for ^1 Before you take _3| How to take _4| Possible side effects "5| How to store _6| Further information

T| What Period Pain Reliever is and what it is used for

Naproxen belongs to a group of medicines called non-steroidal anti-inflammatory drugs (NSAIDs). Period Pain Reliever is used to treat period pains (primary dysmenorrhoea) in women aged 15 to 50 years old.

Before you take

Do not take Period Pain Reliever but see a doctor instead ifyou:

•    are allergic to naproxen, medicines containing naproxen sodium

or to any of the other ingredients in Period Pain Reliever (see section

6)

•    are allergic to aspirin, ibuprofen or other non-steroidal antiinflammatory medicines (NSAIDs), or you have developed signs of asthma (wheezing), runny nose, swelling of the skin or rash when taking these medicines

•    have or have had stomach or duodenal (gut) ulcers, bleeding in the stomach or intestines (gastrointestinal bleeding) or have had two or more episodes of stomach ulcer, perforation or bleeding

•    have severe heart failure, liver or kidney failure

•    use other non-steroidal anti-inflammatory medicines (NSAIDs), or aspirin with a daily dose above 75mg or any medication which may cause bleeding or ulcers in the stomach

•    are taking medicines that thin the blood such as warfarin

•    are pregnant or are breast feeding.

Check with your doctor or pharmacist before taking Period Pain Reliever if you:

•    are on a low potassium diet, as this product contains potassium sorbate. High blood levels of potassium can cause stomach upset and diarrhoea

•    have a history of gastrointestinal disease e.g. ulcerative colitis, Crohn's disease

•    are elderly

have or have had high blood pressure, a stroke or any heart, liver or kidney problems

-    if you have kidney or liver problems you should only take Period Pain Reliever under the supervision of your doctor, for monitoring of your kidney or liver function.

have asthma, diabetes, high cholesterol are a smoker drink alcohol

have systemic lupus erythematosus or other connective tissue disorders

have any blood clotting disorders

first experienced period pain more than a year after starting your periods.

are a women trying to become pregnant or undergoing investigation of infertility

-    naproxen belongs to a group of medicines which may impair fertility in women. This effect is reversible on stopping the medicine. It is unlikely that naproxen, used occasionally, will affect your chances of becoming pregnant. However, tell your doctor before taking this medicine if you have problems becoming pregnant.

Other warnings

•    Medicines such as naproxen may be associated with a small increased risk of heart attack (myocardial infarction) or stroke. Any risk is more likely with high doses and prolonged treatment. Do not exceed the recommended dose or duration of treatment.

   If you are elderly or frail, you have a higher risk of getting side effects, especially of the stomach. If you experience any unusual symptoms from the stomach, you must tell your doctor about it

•    Period Pain Reliever may hide the symptoms of an infection.

If symptoms persist or worsen, consult your doctor.

Taking other medicines

Please tell your doctor or pharmacist if you are taking or have

recently taken, any other medicines obtained with or without a

prescription. Especially:

•    other non-steroidal anti-inflammatory drugs (NSAIDs) e.g. ibuprofen, COX II inhibitors and aspirin (used for pain and inflammation)

•    medicines to treat high blood pressure including angiotensin II receptor antagonists or ACE inhibitors, such as captopril, ramapril or propranolol

•    diuretics ('water tablets'), such as furosemide

•    cardiac glycosides (for heart failure), such as digoxin

•    lithium (used for some mental health problems)

•    methotrexate (to treat some cancers)

•    ciclosporin, tacrolimus (to suppress the immune system)

•    mifepristone (used for termination of pregnancy). Period Pain Reliever should not be taken within 8-12 days of taking mifepristone

•    corticosteroids (used in many different diseases), such as prednisolone

•    medicines which thin the blood or which prevent blood clotting such as warfarin

•    SSRI antidepressants (for depression), such as fluoxetine

•    quinolone antibiotics (to treat bacterial infections), such as ciprofloxacin

•    probenecid (used for gout)

•    hydantoins (in epilepsy), such as phenytoin

•    Zidovudine (anti-viral)

•    bisphosphonates (for osteoporosis)

•    colestyramine (for high cholesterol) (take naproxen 1 hour before or 4 to 6 hours after colestyramine to avoid interference with absorption).

Pregnancy and breast-feeding

If you are pregnant, planning to become pregnant or breast-feeding you must not take Period Pain Reliever. Speak to your doctor or pharmacist before you use any medication.

Driving and using machines

Period Pain Reliever does not normally cause any effects, however you may experience dizziness, drowsiness, spinning sensation, difficulty in sleeping, depression or disturbed vision. If you are affected do not drive or operate machinery.

Sugar intolerance

If your doctor has told you that you have an intolerance to some sugars, contact your doctor before taking this medicine, as it contains a sugar called lactose.

Tests

If you need any blood or urine tests, tell your doctor you are taking Period Pain Reliever. The tablets may need to be stopped 48 hours before a test, as they may interfere with the results.

How to take

Swallow whole with water, with or after food. Do not crush or chew the

tablets.

You should take the lowest effective dose for the shortest amount of time, to control your symptoms. This will reduce any side effects you may experience.

Women aged 15 to 50 years old:

First day of treatment

Initially take two tablets (500mg) then if needed, one tablet (250mg) after 6-8 hours.

Second and third day of treatment

If needed, take one tablet (250mg) every 6-8 hours.

Do not take more than the maximum dose of three tablets a day for longer than three days during each month (menstrual cycle).

If you take more Period Pain Reliever than you should

It is important not to take too many tablets. Contact your doctor, pharmacist or nearest hospital casualty department immediately if you have taken more tablets than you should.

Symptoms of an overdose are feeling or being sick, stomach pain or bleeding, diarrhoea, ringing in the ears, headache.

If you forget to take the tablets

If you forget to take a dose, take it as soon as you remember, unless it is nearly time for your next next dose. Then go on as before. Never double up on the next dose to make up for the one missed.

_4| Possible side effects

Like all medicines, Period Pain Reliever can cause side-effects, although not everybody gets them. If any of the side effects get worse, or if you notice any not listed in this leaflet, please tell your doctor or pharmacist. Also you can help to make sure that medicines remain as safe as possible by reporting any unwanted side effects via the internet at www.yellowcard.gov.uk or you can call Freephone 0808 100 3352 (available between 10am - 2pm Monday to Friday) or fill in a paper form available from your local pharmacy.

Stop taking Period Pain Reliever and contact your doctor or pharmacist immediately if you develop:

•    An allergic reaction: skin reactions such as rash, itching, pale or red irregular raised patches with severe itching (hives), disorder characterised by blood spots, bruising and discolouring to skin (purpura), swelling of the face, lips, tongue or throat. Development or worsening of asthma, difficulty breathing or narrowing of the airways, which may be caused by an increase in white blood cells in the lungs (eosinophilic pneumonitis).

   Severe rash involving reddening, peeling and swelling of the skin that resembles severe burns (toxic epidermal necrolysis), circular, irregular red patches on the skin of the hands and arms (erythema multiforme) and severe form of skin rash with flushing, fever, blisters or ulcers (Stevens-Johnson Syndrome).

   Dark blood-stained stools, vomiting blood, indigestion, heartburn, abdominal pain (signs of ulceration, bleeding and perforation of the stomach and intestines).

   Blistering of mucous membranes e.g. eye, mouth or an us.

•    Aseptic meningitis (stiff neck, headache, feeling or being sick, fever, disorientation).

Continued top of next column L19875WAS-30

Tell your doctor or pharmacist if you notice any of the following side effects:

   Stomach and intestines: feeling or being sick, diarrhoea, wind, constipation, mouth ulcers, worsening of colitis and Crohn's disease, inflammation of the stomach lining, inflammation of the pancreas causing pain and tenderness in the abdomen and back.

   Heart: water retention, high blood pressure or heart failure. Medicines such as naproxen may be associated with a small increased risk of heart attack ("myocardial infarction") or stroke.

   Kidneys: kidney inflammation or failure, increased protein in urine and fluid retention (nephrotic syndrome), blood in the urine.

   Liver: abnormal liver function, inflammation of the liver (hepatitis), yellowing of the skin or whites of the eyes (jaundice).

   Nervous system: headache, dizziness, feeling of general discomfort and illness, tiredness, drowsiness, ringing in the ears, hearing impairment, a spinning sensation, inflammation of the optic nerve, disturbed vision (you should go for an eye test if you notice changes in vision), tingling or"pins and needles" depression, confusion, sensing things that are not there.

   Blood: too much potassium in the blood (may occur as muscle cramps or pain, irregular heartbeats, unusual tiredness or weakness). Changes in the numbers or types of blood cells causing increased bruising, nosebleeds, sore throats, infections, excessive tiredness, breathlessness on exertion, or abnormal paleness of the skin.

   Skin: sensitivity to light, hair loss.

If you notice any side effects, they get worse, or if you notice any not listed, please tell your doctor or pharmacist.

How to store

Keep out of the reach and sight of children.

Do not store above 25°C. Store in the original package.

Do not use Period Pain Reliever after the expiry date stated on the carton. The expiry date refers to the last day of that month.

Medicines should not be disposed of via wastewater or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment.

_6| Further information

What Period Pain Reliever tablets contain

•    The active substance (the ingredient that makes the medicine work) is naproxen. Each tablet contains 250mg of the active substance.

•    The tablet is gastro-resistant this means that it is covered with a coating which stops the tablet dissolving in the stomach, so that the naproxen is released further down in your gut.

•    The other ingredients are methacrylic acid-ethylacrylate copolymer (1:1), lactose, magnesium stearate, maize starch, crospovidone, propylene glycol, sodium hydroxide, triethyl citrate, titanium dioxide (EI71), potassium sorbate (E202), sodium citrate (E331), xanthan gum (E415), hydroxypropyl cellulose (E463), purified talc (E553), beeswax.

What Period Pain Reliever tablets look like and contents of the pack

The tablets are white, round, biconvex, gastro-resistant (enteric-coated) tablets.

Pack size: 9 tablets

Marketing Authorisation Holder:

Actavis Group PTC ehf, Reykjavfkurvegi 76-78, 220 Hafnarfjordur, Iceland.

Manufacturer:

Actavis, Barnstaple EX32 8NS, UK.

This leaflet was last revised in June 2011.